Alert archive / Kansas / Wind Advisories in 2026
Wind Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 27, 2026, 11:19 AM CDT for 7 counties in Kansas. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 11:19 AM CDT (16:19 UTC)
- In effect from
- Mar 28, 2026, 11:00 AM CDT
- Expired
- Mar 28, 2026, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS73 KICT 271619 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1119 AM CDT Fri Mar 27 2026 KSZ032-033-047>051-281200- /O.NEW.KICT.WI.Y.0007.260328T1700Z-260329T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Wilson, Lyons, Sylvan Grove, Salina, Sterling, Ellsworth, Russell, Lincoln, Great Bend, and McPherson 1119 AM CDT Fri Mar 27 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and Saline Counties. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Christo
1 follow-up statement
451 WWUS73 KICT 280526 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1226 AM CDT Sat Mar 28 2026 KSZ032-033-047>051-290000- /O.EXT.KICT.WI.Y.0007.260328T1600Z-260329T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Sterling, McPherson, Wilson, Great Bend, Ellsworth, Lincoln, Lyons, Salina, Sylvan Grove, and Russell 1226 AM CDT Sat Mar 28 2026 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to around 40 mph expected. * WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and Saline Counties. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kleinsasser
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:28 AM CDT, 4 hours 51 minutes earlier. Its key messages:
- Showers/storms ending early this morning
- Stout/gusty north winds this morning, gradually weakening after midday.
- Cooler today and Saturday.
- Well above average temperatures once again Sunday through Tuesday, with record highs possible.
- Very high to extreme grassfire danger Saturday through Tuesday.
- Periodic chances for showers/thunderstorms late Tuesday, and again Wednesday night through Friday.
Area forecast discussion, Mar 27, 6:28 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 628 AM CDT Fri Mar 27 2026 .KEY MESSAGES... - Showers/storms ending early this morning - Stout/gusty north winds this morning, gradually weakening after midday. - Cooler today and Saturday. - Well above average temperatures once again Sunday through Tuesday, with record highs possible. - Very high to extreme grassfire danger Saturday through Tuesday. - Periodic chances for showers/thunderstorms late Tuesday, and again Wednesday night through Friday. && .DISCUSSION... Issued at 329 AM CDT Fri Mar 27 2026 PRECIPITATION: EARLY THIS MORNING...A strong area of 800-600mb frontogenesis amidst marginal elevated instability is supporting an area of showers and thunderstorms over southern Kansas. A low-end combination of effective shear and buoyancy will preclude severe weather, although small hail and pockets of heavy rainfall are possible. The brunt of this activity should exit to the south and east by 7 AM. TUESDAY AFTERNOON--EVENING...A strong cold front slated to slam south into the region may support another round of showers and thunderstorms late Tuesday, especially from roughly the KS Turnpike on southeast as advertised by the GFS and ECMWF consensus. The overall severe threat looks marginal given a lower-end combination of shear/buoyancy. Stay tuned as we refine forecast details in the coming days. WEDNESDAY NIGHT--FRIDAY...Model solutions diverge significantly during this period, as a deep western CONUS trough begins to deepen and eventually approach Mid-America. Differences on trough timing and amplitude make it difficult to pinpoint precipitation chances, timing, and areas impacted. Held onto modest precipitation chances through this period given the overall synoptic pattern of an approaching upper trough from the west amidst the potential for increasing moisture/instability from the south. Increasing deep layer shear may also support an increasing severe weather threat sometime Thursday--Saturday. Stay tuned as we refine forecast details in the coming days. TEMPERATURES/WIND: TODAY--SATURDAY...Temperatures will get back closer to seasonal averages in wake of the strong cold front. Will continue the wind advisory areawide through mid-late morning today, with a gradual slackening of winds expected from about midday through early this evening. Temperatures tonight will cool off into the low-mid 30s amidst clear skies and lighter winds, with patchy frost possible. Stout/gusty south winds are expected Saturday, which may push advisory levels over central Kansas for a time Saturday afternoon. SUNDAY--TUESDAY...A return to well above average temperatures for March standards looks to make a resurgence, with thickness values supporting high temperatures well into the 80s and possibly even lower 90s, warmest Monday. Consequently, record high temperatures are once again possible, especially Monday. Additionally, persistent lee troughing will support continued stout/gusty south-southwest winds each day. LATE TUESDAY--WEDNESDAY...A strong cold front is slated to arrive by late Tuesday, supporting another sharp cool down along with gusty north-northeast winds. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 626 AM CDT Fri Mar 27 2026 Other than a few hours of MVFR ceilings at CNU early this morning, VFR conditions will prevail the next 24 hours across the region. Showers will exit far southeast Kansas early this morning. Stout/gusty north-northeast winds will gradually begin to subside this afternoon. && .FIRE WEATHER... Issued at 329 AM CDT Fri Mar 27 2026 Every day through Tuesday looks to have VERY HIGH to EXTREME grassland fire danger due to stout/gusty winds. The days that have the greatest potential to have extreme/critical/red flag fire danger are Saturday, Monday, and Tuesday, due to stout/gusty south winds and well above average temperatures. Went ahead and hoisted a fire weather watch for Saturday. Stay tuned as we continue to refine forecast details in the coming days. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM CDT this morning for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. Fire Weather Watch from Saturday morning through Saturday evening for KSZ032-033-047>053-067-068-082. && DISCUSSION...ADK AVIATION...ADK FIRE WEATHER...ADK
Hazardous weather outlook, Mar 27, 7:13 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 713 AM CDT Fri Mar 27 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281215- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 713 AM CDT Fri Mar 27 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Gusty north winds up to 40 mph will continue areawide through this morning, gradually weakening after midday. These stout north winds will support very high grassland fire danger areawide through early to mid-evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Stout and gusty south winds along with warmer temperatures will support very high to extreme grassland fire danger each day from Saturday through Tuesday, with very high fire danger possibly extending into Wednesday. Periodic thunderstorm chances arrive Monday evening or late Tuesday and persist through late next week. Stay tuned as we refine forecast details in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:12 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 8 hr |
| Mar 27, 1:17 AM CDT | Fire Weather Watch | ICT | Barton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more | 9 hr |
| Mar 27, 9:50 AM CDT | Red Flag Warning | ICT | Barton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.